Alert archive / California / Freeze Warnings in 2006

Freeze Warning 3, NWS Eureka, CA

February 19, 2006

NWS Eureka, CA issued this freeze warning at Feb 19, 2006, 11:28 AM PST. It took effect at Feb 20, 2006, 12:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 19, 2006, 11:28 AM PST (19:28 UTC)
In effect from
Feb 20, 2006, 12:00 AM PST
Expired
Feb 20, 2006, 9:00 AM PST
In force
9 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KEKA 191928
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1128 AM PST SUN FEB 19 2006

CAZ001-002-201200-
/O.NEW.KEKA.FZ.W.0003.060220T0800Z-060220T1700Z/
REDWOOD COAST-MENDOCINO COAST-
1128 AM PST SUN FEB 19 2006

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
MONDAY. 

ANOTHER COLD NIGHT IS IN STORE FOR THE REDWOOD AND MENDOCINO
COASTAL AREAS AS OVER NIGHT LOW TEMPERATURES ARE EXPECTED TO FALL
BELOW THE FREEZING MARK ONCE AGAIN EARLY MONDAY MORNING. A
COMBINATION OF LIGHT WIND...CLEAR SKIES...AND A VERY DRY AND COLD
AIRMASS WILL LEAD TO LATE NIGHT AND EARLY MORNING TEMPERATURES
RANGING FROM 27 TO 34 DEGREES...WITH MANY AREAS ALONG AND JUST
INLAND FROM THE NORTH COAST LIKELY SUFFERING HARD FREEZE
CONDITIONS DURING THE EARLY MORNING HOURS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS CAN DAMAGE OR KILL SENSITIVE
VEGETATION.


$$
2 follow-up statements
000 
WWUS76 KEKA 200526
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
926 PM PST SUN FEB 19 2006

CAZ001-002-201700-
/O.CON.KEKA.FZ.W.0003.060220T0800Z-060220T1700Z/
REDWOOD COAST-MENDOCINO COAST-
926 PM PST SUN FEB 19 2006

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST MONDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST MONDAY. 

ANOTHER COLD NIGHT IS IN STORE FOR THE REDWOOD AND MENDOCINO
COASTAL AREAS AS OVER NIGHT LOW TEMPERATURES ARE EXPECTED TO FALL
BELOW THE FREEZING MARK ONCE AGAIN EARLY MONDAY MORNING. A
COMBINATION OF LIGHT WIND...CLEAR SKIES...AND A VERY DRY AND COLD
AIRMASS WILL LEAD TO LATE NIGHT AND EARLY MORNING TEMPERATURES
RANGING FROM 27 TO 34 DEGREES...WITH MANY AREAS ALONG AND JUST
INLAND FROM THE NORTH COAST LIKELY SUFFERING HARD FREEZE
CONDITIONS DURING THE EARLY MORNING HOURS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS CAN DAMAGE OR KILL SENSITIVE
VEGETATION.

$$
000 
WWUS76 KEKA 201705
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
905 AM PST MON FEB 20 2006


CAZ001-002-201815-
/O.EXP.KEKA.FZ.W.0003.000000T0000Z-060220T1700Z/
REDWOOD COAST-MENDOCINO COAST-
905 AM PST MON FEB 20 2006

...FREEZE WARNING HAS EXPIRED...

TEMPERATURES HAVE RISEN WELL ABOVE THE FREEZING MARK. THE FREEZE
WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Feb 19, 3:45 AM PST, 7 hours 43 minutes earlier.

Area forecast discussion, Feb 19, 3:45 AM PST, 7 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
345 AM PST SUN FEB 19 2006

.SYNOPSIS...THE COLD UPPER LEVEL LOW PRESSURE SYSTEM THAT HAS
DOMINATED THE NORTHWEST CALIFORNIA WEATHER FOR THE LAST FEW DAYS
WILL FINALLY MOVE SOUTH AND OUT OF THE AREA TONIGHT. DRY CONDITIONS
WILL THEN PREVAIL AS A RIDGE OF HIGH PRESSURE BUILDS OVER THE EAST
PACIFIC AND ACROSS THE AREA THROUGH THE UPCOMING WORK WEEK.

&&

DISCUSSION...
CENTER OF EMBEDDED SHORT WAVE CURRENTLY OVER SF BAY AREA WILL MOVE
EAST AND OVER THE SIERRA TODAY...AS MAIN TROUGH AXIS PUSHES SOUTH
AND OVER NW CA. BASED ON ETA12...MAIN AXIS SHOULD BE DIRECTLY OVER
SRN HUMBOLDT AND NRN MENDOCINO COUNTIES AT 00Z TODAY...THEN WEAKEN
AND PUSH OUT OF THE AREA BY MID MORNING MONDAY. SO UPPER LEVEL FLOW
WILL BECOME EASTERLY ACROSS THE ENITIRE FORECAST AREA ON PRESIDENTS
DAY. AS A BROAD RIDGE BUILDS ACROSS THE NE PACIFIC...THE
WARM UP OVER NW CA WILL BE SOMEWHAT GRADUAL AS A COLD FRONT PUSHES
INTO THE PACIFIC NW TUESDAY AND EARLY WEDENSDAY. ALL MODELS HAVE
DRIFTED TOWARDS KEEPING THE AREA DRY THROUGH THE WEEK...BUT HAVE
DIFFERED ON HOW THEY HANDLE A TROUGH THAT WILL DEVELOP OVER THE EAST
PACIFIC AROUND MID WEEK. A STRONG WEST COAST RIDGE LOOKS UNLIKELY.
BUT STORM TRACK SHOULD REMAIN JUST TO OUR NORTH. HAVE KEPT DRY
FORECAST INTACT THROUGH THE WEEK.

&&

.AVIATION...SEE TAFS AND TWEEBS FOR MOSTLY VFR CONDITIONS TODAY AND
TONIGHT.

&&

.EKA...WATCHES/WARNINGS/ADVISORIES...FREEZE WARNING TONIGHT THROUGH
EARLY THIS MORNING CAZ001-002.

&&

TJADEN
VISIT US AT WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Feb 19, 4:35 AM PST, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
435 AM PST SUN FEB 19 2006

CAZ003-004-076-201245-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
435 AM PST SUN FEB 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CAZ001-002-201245-
REDWOOD COAST-MENDOCINO COAST-
435 AM PST SUN FEB 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A FREEZE WARNING IS IN EFFECT FOR THE REDWOOD AND MENDOCINO COASTS
THROUGH 9 AM THIS MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Freeze Warnings in California, 2006Every freeze warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.